Journal of Clinical and Diagnostic Research, ISSN - 0973 - 709X

Users Online : 2523

Case report
Table of Contents - Year : 2016 | Month : January | Volume : 10 | Issue : 1 | Page : TD06 - TD07

A Case Report of Metronidazole Induced Neurotoxicity in Liver Abscess Patient and the Usefulness of MRI for its Diagnosis TD06-TD07

Shruti Chandak, Arjit Agarwal, Arvind Shukla, Pawan Joon

Correspondence
Dr. Shruti Chandak,
Associate Professor, Department of Radiodiagnosis, Teerthanker Mahaveer Medical College,
Moradabad-244001, Uttar Pradesh, India.
E-mail: chandakshruti@yahoo.com

Metronidazole is a very widely used drug for the treatment of multiple ailments caused by anaerobic bacteria as well as some protozoan parasites. Though its usual side effects are not very serious, yet sometimes it may cause profound adverse effects like neurotoxicity. We present here a case of liver abscess. The patient was treated for a long time with metronidazole and developed sudden onset neurotoxicity which was diagnosed by MRI. The present case also highlights the need of vigilant monitoring of patients on metronidazole for symptoms of neurotoxicity and the usefulness of MRI for diagnosis of the same.